Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 84, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 23, 2001, 5:56 PM MDT for De Baca County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2001, 5:56 PM MDT (23:56 UTC)
- Expired
- Jun 23, 2001, 6:45 PM MDT
- In force
- 49 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County De Baca County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -465 J/kg
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 232356 SVRABQ NMC011-240045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 556 PM MDT SAT JUN 23 2001 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND SOUTHERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 645 PM MDT * AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WEST CENTRAL DE BACA COUNTY...OR ABOUT 27 MILES SOUTHWEST OF FORT SUMNER...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CENTRAL DE BACA COUNTY OVER RURAL SOUTHERN DE BACA COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3440 10465 3420 10478 3400 10439 3423 10426
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:00 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jun 23, 3:00 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUN 23 2001 FORECAST THRU THE NEXT SEVERAL DAYS WILL BE BASED ON UPPER HIGH CENTER OVER AZ THIS MORNING PROGGED TO DRIFT SLOWLY EASTWARD TO A POSITION EAST OF NM BY SUN AFTN. AZTEC PROFILER SEEMS TO CONFIRM THIS DEVELOPMENT WITH 5H-3H WINDS SLOWLY BACKING THIS AFTN. ACTIVITY OVER WCNTRL MTNS ALSO HAS BECOME NEAR STATIONARY OR SHOWS EVEN A SLIGHT NORTHWARD DRIFT. PRECIPITABLE WATER AROUND 125 PERCENT OF SEASONAL THIS MORNING...SUFFICIENT FOR WIDELY SCT TO SCT DIURNAL CONVECTION WITH SOMEWHAT MORE ACTIVITY THAN THE LAST FEW DAYS OVER THE WEST AND A LITTLE LESS ACTIVE OVER THE EAST. CANT LEAVE POPS OUT ANYWHERE SO SUBTLETIES PROBABLY LOST ON EVERYONE BUT OTHER METEOROLOGISTS. AFTER TONIGHT...THINK LESS ACTIVE DAY EAST SUNDAY DIRECTLY UNDER UPPER HIGH WHILE NUMBER AND AREAL EXTENT OF CONVECTION INCREASING OVER THE WEST BY LATE IN THE DAY AS UPPER FLOW BECOMES SLY...WITH THE POTENTIAL TO MORE DIRECTLY TAP SUBTROPICAL MOISTURE OVER THE SIERRA MADRE. BY SUNDAY NIGHT MOISTURE MOVING UP INTO WRN NM MAY ADVECT ACROSS NRN MTNS INTO THE NERN CRNR AS WELL WITH SOME LOW LEVEL CONVERGENCE ALONG LEE SIDE TROUGH. THEREAFTER... .WITH SLY TO SWLY UPPER FLOW THRU MIDWEEK...WILL PAINTBRUSH WITH ABV SEASONAL POPS MTNS...W AND N AND LOWEST POPS SE. LONGER RANGE PROGS SUGGEST THAT UPPER HIGH WILL REBUILD WWD LATTER HALF OF COMING WEEK WHICH WOULD DIMINISH SUBTROPICAL FLOW BUT DO LITTLE TO REMOVE MOISTURE ALREADY IN PLACE. THUS POPS WOULD BE A LITTLE LOWER BUT NOT OUT OF FORECAST...AGAIN SUBTLE CHANGE. MJF ABQ BB 065/092 064/090 064 32223 SAF BB 056/088 055/086 055 32223 TCC BB 062/091 062/091 062 32112 .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 6:25 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Quay | 60 min |
| Jun 22, 8:28 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 47 min |
| Jun 23, 3:04 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 41 min |
| Jun 23, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.